MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 3 MM, 12°, AUTOCLAVABLE; RIGID ENDOSCOPE TELESCOPE, HYSTEROSCOPES

OLYMPUS WINTER & IBE GMBH TELESCOPE, 3 MM, 12°, AUTOCLAVABLE; RIGID ENDOSCOPE TELESCOPE, HYSTEROSCOPES
Model Number A4673A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the lens on the tip end of the rigid endoscope telescope was broken.It is unknown when the issue occurred.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection, and the customer's complaint/reportable malfunction was confirmed.Based on the results of the investigation, a definitive root cause could not be determined.However, the reported error descriptions were most likely due to the effect of a large mechanical force from a shock or fall.Additionally, the worn distal end was likely due to wear and tear, which corresponds to the age of the item, as well as frequent use and a lack of maintenance, poor reconditioning such as cleaning, disinfection, and sterilization (cds).Olympus will continue to monitor the field performance for this device.

Brand Name
TELESCOPE, 3 MM, 12°, AUTOCLAVABLE
Common Device Name
RIGID ENDOSCOPE TELESCOPE, HYSTEROSCOPES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19457598
Report Number9610773-2024-01369
Device Sequence Number7972632
Product Code GCP
UDI-Device Identifier04042761006354
UDI-Public04042761006354
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K904939
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA4673A
Device Lot Number903577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/1999
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown